Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

June 10, 2010Morris County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 10, 2010, 1:41 PM EDT for Morris County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2010, 1:41 PM EDT (17:41 UTC)
Expired
Jun 10, 2010, 2:45 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

County Morris County, NJ

The radar

The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS81 KPHI 101741
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT THU JUN 10 2010

NJZ001-008-101845-
MORRIS NJ-SUSSEX NJ-
141 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR SUCCASUNNA...MOUNT ARLINGTON
AROUND 200 PM...VICTORY GARDENS...DOVER AROUND 215 PM...MORRISTOWN...
MORRIS PLAINS AROUND 230 PM...MADISON AND FLORHAM PARK AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4078 7437 4074 7436 4067 7445 4065 7450
      4068 7453 4070 7451 4074 7455 4074 7461
      4088 7480 4091 7477 4095 7482 4101 7476
      4085 7432

$$

SZATKOWSKI/DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:12 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 10, 11:12 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT THU JUN 10 2010

.SYNOPSIS...
WEAK LOW PRESSURE OVER EASTERN NEW YORK AT MIDDAY WILL MOVE
SOUTH-SOUTHEASTWARD THROUGH A PART OF OUR AREA THIS AFTERNOON. HIGH
PRESSURE WILL BUILD TOWARD OUR AREA TONIGHT AND BE OVER OUR REGION
FRIDAY. A WARM FRONT WILL APPROACH THE AREA SATURDAY, AND POSSIBLY
CROSS PART OF OUR AREA SUNDAY. LOW PRESSURE AND A COLD FRONT ARE
EXPECTED TO AFFECT OUR REGION LATE SUNDAY INTO MONDAY. HIGH PRESSURE
IS MAINLY FORECAST MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MORNING STRATUS OVER THE NORTHERN ZONES WAS LIFTING AND
TRYING TO DIMINISH...BUT SATELLITE TRENDS ACTUALLY SHOWED CLOUDS
REFORMING AT HIGHER LEVELS OVER SOUTHEASTERN PENNSYLVANIA AND OUR
NORTHERN DELMAR ZONES. SO, CLOUDS WILL BE SLOW TO IMPROVE NORTH EARLY
THIS AFTERNOON. ELSEWHERE PARTLY TO MOSTLY SUNNY SKIES ARE
EXPECTED WITH REDUCED LOW LEVEL MOISTURE. LOW PRESSURE OVER
EASTERN NEW YORK APPEARS AS IF IT WILL SETTLE SOUTH-SOUTHEASTWARD
THIS AFTERNOON. UPPER LEVELS FEATURE CHANNELIZED VORTICITY OVER
OUR NORTHERN ZONES. SPC HAS ELECTED TO EXPAND THE GENERAL
THUNDERSTORM AREA SOUTHWARD A BIT...AND SO A SLIGHT CHANCE OF
SHOWERS WAS ALLOWED TO SAG A BIT FARTHER SOUTH INTO EARLY THIS
EVENING...AND ISOLATED THUNDER WAS ADDED FOR OUR FAR NORTHERN
ZONES...ALTHOUGH CAPES WERE VERY MODEST.

WITH MORE SUN SOUTH THAN NORTH TEMPERATURES THIS AFTERNOON WILL
RISE MORE SIGNIFICANTLY OVER THE SOUTHERN AREAS. MOS GUIDANCE IS
GIVING US UPPER 70S UP NORTH TO UPPER 80S DOWN SOUTH, WITH LOW TO
MID 80S IN BETWEEN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THURSDAY NIGHT SHOULD BE A VERY NICE NIGHT WITH LIGHT WINDS AND
TEMPERATURES GENERALLY IN THE 50S AND 60S. THE WEATHER SHOULD REMAIN
DRY THURSDAY NIGHT AND INTO FRIDAY AS HIGH PRESSURE BUILDS ACROSS
THE AREA. FRIDAY SHOULD BE ANOTHER NICE DAY WITH TEMPERATURES
GENERALLY IN THE UPPER 70S TO LOWER 80S. TEMPERATURES ARE FORECAST
TO RISE INTO THE WEEKEND, POSSIBLE REACHING THE UPPER 80S TO AROUND
90 IN SOME AREAS ON SUNDAY. ANOTHER THING TO NOTE FOR THE WEEKEND IS
THAT RAIN CHANCES RETURN STARTING LATE SATURDAY AND ESPECIALLY LATE
SUNDAY. A WARM FRONT IS FORECAST TO LIFT TOWARD THE AREA SATURDAY
INTO SUNDAY, FOLLOWED BY AN AREA OF LOW PRESSURE AND COLD FRONTAL
BOUNDARY. THE LOW PRESSURE AND FRONTAL BOUNDARY MAY BE THE MAIN
FOCUS FOR PRECIPITATION WHICH IS EXPECTED LATE ON SUNDAY INTO SUNDAY
NIGHT.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
QUITE A BIT OF UNCERTAINTY IS IN THE FORECAST FOR THE PERIOD IN
REGARDS TO PRECIPITATION TIMING BETWEEN THE GFS AND ECMWF. THE GFS
WANTS TO HOLD ONTO PRECIPITATION INTO MONDAY, WHILE THE ECMWF
KEEPS IT DRY. THEN LATE TUESDAY, THE ECMWF IS WET, WHILE THE GFS
IS DRY. THEN IT SWITCHES ONCE AGAIN ON WEDNESDAY WITH THE GFS
BEING WET AND ECMWF BEING DRY. FOR THIS REASON, WE DID NOT MAKE
ANY BIG CHANGES TO THE FORECAST PAST MONDAY. THE TEMPERATURE
FORECAST AT THIS TIME FOR THE EXTENDED IS RIGHT AROUND NORMAL, OR
A DEGREE OR TWO ABOVE.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LINGERING LOW CLOUDS AND SOME FOG WERE ERODING AROUND THE
EDGES/DISSIPATING UNDER THE STRONG JUNE SUN. EXPECT THE TAF SITES
TO BECOME CLEAR OF ANY RESTRICTIONS DURING THE 14Z TO 16Z TIME
FRAME. THEN, WE EXPECT THAT VFR CONDITIONS AND GOOD FLYING WEATHER
WILL PREVAIL FOR THE REMAINDER OF THE TAF PERIOD.

WINDS ARE EXPECTED TO BECOME MORE WESTERLY AND INCREASE DURING THE
DAY. WIND GUSTS COULD REACH AROUND 20 KT DURING THE AFTERNOON, BEFORE
DECREASING BY EVENING.

OUTLOOK...
HIGH PRESSURE AND DRY WEATHER CONDITIONS ARE EXPECTED FOR FRIDAY AND
SATURDAY. A FRONTAL BOUNDARY APPROACHING FROM THE SOUTHWEST MAY
BRING SHOWERS AND THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY, AND
ADDITIONAL CEILING/VISIBILITY RESTRICTIONS MAY BE POSSIBLE AT
THAT TIME.

&&

.MARINE...
WINDS AND SEAS HAVE SUBSIDED THIS MORNING AND HAVE OPTED TO CANCEL
THE SCA WITH THE ISSUANCE OF THE MORNING FCST PKG.  WHILE SEAS
REMAIN ABV 4 FT IN SOME AREAS, THE OVERALL TREND IS DOWNWARD.

HIGH PRESSURE WILL MOVE INTO THE REGION TODAY AND REMAIN IN PLACE
THROUGH SATURDAY.  THEREFORE, A RATHER TRANQUIL PD IS IN STORE ON
THE AREA WATERWAYS.  NO ADDITIONAL MARINE FLAGS SHOULD BE NEEDED
BEFORE LATE IN THE WEEKEND WHEN A FRONTAL BOUNDARY MAY AFFECT THE
AREA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON /
NEAR TERM...ROBERTSON /
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON
AVIATION...DELISI / NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jun 10, 5:05 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 AM EDT THU JUN 10 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-110915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
505 AM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-110915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
505 AM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 1:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT THU JUN 10 2010

NJZ001-008-101845-
MORRIS NJ-SUSSEX NJ-
141 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR SUCCASUNNA...MOUNT ARLINGTON
AROUND 200 PM...VICTORY GARDENS...DOVER AROUND 215 PM...MORRISTOWN...
MORRIS PLAINS AROUND 230 PM...MADISON AND FLORHAM PARK AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4078 7437 4074 7436 4067 7445 4065 7450
      4068 7453 4070 7451 4074 7455 4074 7461
      4088 7480 4091 7477 4095 7482 4101 7476
      4085 7432

SZATKOWSKI/DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:37 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset53 min
Jun 10, 4:29 PM EDTSpecial Weather StatementPHIMonmouth16 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.